Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 23, 2016, 6:02 PM MDT for Natrona County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 6:02 PM MDT (00:02 UTC)
- Expired
- Jun 23, 2016, 6:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 167 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3554 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
497
WUUS55 KRIW 240002
SVRRIW
WYC025-240045-
/O.NEW.KRIW.SV.W.0022.160624T0002Z-160624T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
602 PM MDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN NATRONA COUNTY IN WYOMING...
* UNTIL 645 PM MDT
* AT 600 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDWEST TO 8 MILES NORTHEAST OF GOLDENEYE
RESERVOIR TO NEAR POWDER RIVER...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF INCH SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MIDWEST AND EDGERTON AROUND 605 PM MDT.
GOLDENEYE RESERVOIR AROUND 615 PM MDT.
TEAPOT ROCK AROUND 620 PM MDT.
HOMA HILLS AROUND 635 PM MDT.
ANTELOPE HILLS AROUND 640 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ALTERNATIVE LEARNING CENTER SCHOOL...WESTWOOD ELEMENTARY SCHOOL...
CASPER WYOMING MEDICAL CENTER...PARADISE VALLEY COUNTRY CLUB...ST
ANTHONY'S CATHOLIC SCHOOL...CASPER WIND ENXCO INCORPORATION WIND
FARM...MCKINLEY ELEMENTARY SCHOOL...CASPER NATRONA COUNTY AIRPORT...
CASPER MOUNTAIN COUNTY PARK AND WOODS LEARNING CENTER.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
4348 10608
TIME...MOT...LOC 0000Z 257DEG 43KT 4335 10631 4308 10656 4296 10693
HAIL...0.75IN
WIND...60MPH
$$
BRAUN4 follow-up statements
708
WWUS55 KRIW 240010
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
610 PM MDT THU JUN 23 2016
WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
610 PM MDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...
AT 610 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDGERTON TO 7 MILES WEST OF ANTELOPE HILLS TO 7
MILES SOUTHWEST OF GOLDENEYE RESERVOIR...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MIDWEST AND EDGERTON AROUND 615 PM MDT.
TEAPOT ROCK AROUND 620 PM MDT.
HOMA HILLS AROUND 640 PM MDT.
ANTELOPE HILLS AROUND 645 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ALTERNATIVE LEARNING CENTER SCHOOL...WESTWOOD ELEMENTARY SCHOOL...
CASPER WYOMING MEDICAL CENTER...PARADISE VALLEY COUNTRY CLUB...ST
ANTHONY'S CATHOLIC SCHOOL...CASPER WIND ENXCO INCORPORATION WIND
FARM...MCKINLEY ELEMENTARY SCHOOL...CASPER NATRONA COUNTY AIRPORT...
CASPER MOUNTAIN COUNTY PARK AND WOODS LEARNING CENTER.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
4348 10608
TIME...MOT...LOC 0010Z 257DEG 43KT 4337 10621 4310 10646 4298 10683
HAIL...0.75IN
WIND...60MPH
$$
BRAUN968
WWUS55 KRIW 240012
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
612 PM MDT THU JUN 23 2016
WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
612 PM MDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...
AT 612 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDWEST TO 10 MILES WEST OF ANTELOPE HILLS TO 6
MILES SOUTHEAST OF POWDER RIVER...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
MIDWEST AND EDGERTON AROUND 615 PM MDT.
TEAPOT ROCK AROUND 625 PM MDT.
HOMA HILLS AND ANTELOPE HILLS AROUND 645 PM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
4348 10608
TIME...MOT...LOC 0012Z 257DEG 43KT 4336 10627 4309 10652 4297 10689
HAIL...0.75IN
WIND...60MPH
$$
BRAUN843
WWUS55 KRIW 240023
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
623 PM MDT THU JUN 23 2016
WYC025-240045-
/O.CON.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
623 PM MDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN NATRONA COUNTY...
AT 622 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDGERTON TO NEAR ANTELOPE HILLS TO NEAR GOLDENEYE
RESERVOIR...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ANTELOPE HILLS AND TEAPOT ROCK AROUND 630 PM MDT.
HOMA HILLS AROUND 645 PM MDT.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 176 AND 227.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
4348 10608
TIME...MOT...LOC 0022Z 257DEG 43KT 4338 10617 4311 10642 4299 10679
HAIL...0.75IN
WIND...60MPH
$$
BRAUN519
WWUS55 KRIW 240036
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
636 PM MDT THU JUN 23 2016
WYC025-240046-
/O.EXP.KRIW.SV.W.0022.000000T0000Z-160624T0045Z/
NATRONA-
636 PM MDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NATRONA COUNTY WILL
EXPIRE AT 645 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4269 10608 4287 10722 4305 10669 4346 10635
4348 10608
TIME...MOT...LOC 0030Z 257DEG 43KT 4338 10617 4311 10642 4299 10679
$$
BRAUNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:03 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 23, 3:03 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Riverton WY 303 PM MDT THU JUN 23 2016 .SHORT TERM...TONIGHT THROUGH FRIDAY A monsoonal like, weak vorticity lobe tracking from the southwest with its accompanying moisture and instability has produced an early outbreak of elevated convection over Sweetwater County this morning and has already moved off to the east of our CWA for now. We are still watching for a fresh round of surface based convection to form over the Big Horn Mountains at the time of this writing as this same vorticity lobe continues to track northeast, brushing our eastern zones. Drier air looming to the north and northwest on the WV loop may win out as it slowly oozes southeast from the backside of the vorticity lobe so we will have to watch and see how this all plays out. If they do, we will consider extending the on going red flag warning for Natrona County north to include the Big Horn Mountains and the rest of Johnson county to account for dry lightning. Would prefer to wait to see the whites of its eyes before taking the next step for now. Otherwise, we will let the red flag warning for Natrona County ride through Friday. Will upgrade the fire weather watch for our eastern zones to a warning for noon Friday through Saturday. A similar monsoonal like vorticity lobe will be tracking northeast across Sweetwater and Natrona Counties Friday morning so have added a slight chance of t storms for eastern Sweetwater and southern Natrona counties for Friday morning. Behind this vorticity lobe, hot dry southwest winds will again plague the CWA, hence the extension of the redflag. Northwest winds will begin to increase late in the day in northern Johnson County Saturday as sharp 12mb 3 hourly post FRONTAL SURFACEpressure rises approach the area. Some cooling is the west Friday. .LONG TERM...FRIDAY NIGHT THROUGH Thursday The cold front will continue pushing through the forecast area Friday night into Saturday morning. Residual showers are possible in eastern Natrona county during the evening, and some showers and thunderstorms are possible in northern YNP, Absarokas, and Bighorns due to the strong shortwave trough moving through MT. Models are still showing 700mb temps going below 0C in NW WY overnight with rest of 700mb temps across the forecast area dropping by 10 degrees C by Saturday morning. Should be pretty chilly in the mountain locations! Dry westerly flow continues over central and southern WY Saturday while temps attempt to rebound. Not expecting much over 80 F at the surface though. West to northwest wind should be breezy to windy with 15 to 30 mph sustained over most of the area. Ridge mildly builds back in to our west Sunday; so a very seasonable day with dry breezy confined to southwest WY. Upper level high pressure strengthens over the four corners Monday with increasing temperatures over WY. Pattern and models suggest more mid level moisture though for some cloudiness and isolated showers/thunderstorms during the afternoon and evening. Main player during this time frame will be a shortwave trough in the flow from Oregon into Montana on Tuesday, then sliding into western South Dakota Wednesday morning. Between a moist high pressure over the eastern Great Basin and this feature, Tuesday and Wednesday appear to be favorable for scattered showers and thunderstorms, mainly over the higher terrain east of the divide and off the Uintas. The northeast flow east of the divide should set up a nice boundary on this back side of the ridge. Thursday looks then to be more diurnal showers and thunderstorms unless some minor vorticity lobes are ejected from the trough along the coast into the top side of the ridge. && .AVIATION.../00Z ISSUANCE/ Conditions will remain VFR through the forecast period. Southwest wind will continue into the early evening with wind speeds of 15-25kts expected, and 18G28kts anticipated at KBPI, KPNA, and KRKS. Speeds will decrease toward sunset with more common speeds around 10-12kts by 02Z/Fri. Conditions will remain dry with the best chance of convection coming at KRKS and KCPR from 20Z/Thu to 02Z/Fri. Temperature-dew point spreads will be on the order of 55- 60F late this afternoon. Therefore, the the main hazard will be gusty outflow wind to 40kts due to the very dry sub-cloud layer. Another round of isolated elevated convection is anticipated for eastern Sweetwater County, mainly east of KRKS and also extending north to about KCPR for Friday morning. Southwest winds will be increasing by late morning over much of the forecast area for Friday and continuing through Friday afternoon. && .FIRE WEATHER... ...Red Flag Warning for Natrona County through Saturday evening... ...Red Flag Warning for Johnson county...the southern Bighorn Mountains...and Casper Mountain Friday afternoon through Saturday evening... Smoke dispersal during the remainder of the daytime hours will be fair to excellent east of the Divide and good west of the Divide during the daytime periods through the weekend. Hot and dry conditions return once again. Winds look to remain at or below critical levels for most areas for the remainder of today with critical fuels. However, high instability and increasing dry thunderstorm potential across portions of Natrona county will enhance fire danger across the lower elevations of Natrona county through this evening. Hot and very dry conditions continue Friday and winds increase even further, with these conditions continuing through Saturday. Therefore, the Red Flag warning for the the lower elevations of Johnson and natrona counties, the southern Bighorn Mountains, and Casper Mountain will continue through Saturday evening. && .RIW Watches/Warnings/Advisories... Red Flag Warning from noon Friday to 9 PM MDT Saturday for WYZ281-285-300. Red Flag Warning until 9 PM MDT Saturday for WYZ280. && SHORT TERM...Lipson LONG TERM...McDonald AVIATION...Lipson FIRE WEATHER...Lipson
Hazardous weather outlook, Jun 23, 3:28 PM MDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 328 PM MDT THU JUN 23 2016 WYZ001>020-022>030-242130- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 328 PM MDT THU JUN 23 2016 ...RED FLAG WARNING FOR THE LOWER ELEVATIONS OF NATRONA COUNTY CONTINUING THROUGH EARLY EVENING SATURDAY... ...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING INCLUDING THE LOWER ELEVATIONS OF JOHNSON COUNTY...THE SOUTHERN BIGHORN MOUNTAINS...AND CASPER MOUNTAIN BEGINNING NOON FRIDAY...CONTINUING THROUGH EARLY EVENING SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT EXTREME FIRE DANGER FOR THE LOWER ELEVATIONS OF NATRONA COUNTY AS HOT...DRY AND UNSTABLE CONDITIONS ALONG WITH ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WITH LITTLE RAINFALL COMBINE. SOME WIDELY SCATTERED THUNDERSTORMS ACROSS CENTRAL...SOUTHERNAND EAST CENTRAL WYOMING MAY PRODUCE 50 MPH WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...WINDY AND HOT. THIS WILL RAISE FIRE DANGER TO ELEVATED OR EXTREME LEVELS ONCE AGAIN ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. ISOLATED MOSTLY DRY THUNDERSTORMS POSSIBLE ACROSS MAINLY NATRONA COUNTY. SATURDAY...COOLER BUT CONTINUED BREEZY AND VERY DRY WITH ELEVATED TO EXTREME FIRE WEATHER CONDITIONS CONTINUING ACROSS CENTRAL AND SOUTHERN WYOMING. MONDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHERN WYOMING. TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS JOHNSON AND NATRONA COUNTIES. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT 45 MPH WINDS OR GREATER FROM ANY THUNDERSTORMS THIS EVENING. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 23, 3:00 PM MDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT THU JUN 23 2016
WYZ030-232145-
EAST SWEETWATER COUNTY-
300 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY
UNTIL 345 PM MDT...
AT 257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAMSUTTER...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF
HEAVY RAIN IS ALSO POSSIBLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 162 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4199 10823 4208 10769 4207 10762 4201 10755
4202 10751 4166 10751 4166 10793 4147 10793
4139 10819
TIME...MOT...LOC 2057Z 251DEG 28KT 4168 10805
MCDONALDSpecial weather statement, Jun 23, 3:02 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 302 PM MDT THU JUN 23 2016 WYZ007-017-232145- WIND RIVER BASIN-OWL CREEK AND BRIDGER MOUNTAINS- 302 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT AND SOUTH CENTRAL HOT SPRINGS COUNTIES UNTIL 345 PM MDT... AT 301 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF PAVILLION...MOVING EAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BOYSEN STATE PARK HEADQUARTERS AROUND 340 PM MDT. SHOSHONI AROUND 345 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4318 10873 4345 10875 4354 10800 4320 10794 TIME...MOT...LOC 2101Z 258DEG 26KT 4330 10854 MCDONALD
Special weather statement, Jun 23, 3:44 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 344 PM MDT THU JUN 23 2016 WYZ005>008-017-020-232230- SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-BIGHORN MOUNTAINS WEST-NATRONA COUNTY LOWER ELEVATIONS-OWL CREEK AND BRIDGER MOUNTAINS- 344 PM MDT THU JUN 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... NORTHWESTERN NATRONA...SOUTH CENTRAL WASHAKIE AND SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 430 PM MDT... AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BOYSEN STATE PARK HEADQUARTERS...WHICH IS 11 MILES NORTH OF SHOSHONI...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF HEAVY RAIN CAN ALSO BE EXPECTED. THE STRONG WINDS WILL SHIFT THE DIRECTION FROM THE SOUTH TO THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4316 10823 4360 10832 4374 10749 4315 10735 TIME...MOT...LOC 2142Z 257DEG 33KT 4340 10813 MCDONALD
Special weather statement, Jun 23, 3:50 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
350 PM MDT THU JUN 23 2016
WYZ019-030-232230-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
350 PM MDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 430 PM MDT...
AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF CRESTON JUNCTION...WHICH IS 7 MILES EAST OF
WAMSUTTER...MOVING NORTHEAST AT 20 MPH. OTHER STRONG THUNDERSTORMS
ARE ALSO MOVING ACROSS EASTERN SWEETWATER COUNTY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM. BRIEF HEAVY RAIN WILL ALSO OCCUR WITH THESE STORMS.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 139 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4238 10866 4245 10752 4166 10751 4166 10793
4100 10792 4100 10864
TIME...MOT...LOC 2148Z 231DEG 19KT 4166 10783
MCDONALDSpecial weather statement, Jun 23, 5:03 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 503 PM MDT THU JUN 23 2016 WYZ020-022-240030- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITY OF...CASPER 503 PM MDT THU JUN 23 2016 ...SHOWERS AND STORMS TO BECOME MORE WIDESPREAD THROUGH 630 PM... STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST NATRONA COUNTY AT 5 PM MDT WILL TRACK TOWARD CASPER AND ACROSS SOUTHERN NATRONA COUNTY THROUGH 630 PM. OTHER SHOWERS AND STORMS WERE TRACKING OVER THE NORTHERN-THIRD OF NATRONA COUNTY. THE U.S. HIGHWAY 20/26 CORRIDOR IN THE WESTERN PORTION OF THE COUNTY WILL SEE THE FEWEST SHOWERS AND STORMS. WIND GUSTS OF 40 TO 50 MPH...BRIEF HEAVY RAIN...DANGEROUS CLOUD- TO-GROUND LIGHTNING...AND PEA-SIZED HAIL ARE ALL POSSIBLE WITH THE STRONGEST STORMS. ARRIVAL TIME OF THE STORMS IN CASPER SHOULD RANGE FROM ABOUT 545 TO 615 PM. MOVE INDOORS AS THESE STORMS APPROACH!
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.